Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 15, 2016, 11:30 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2016, 11:30 PM CDT (04:30 UTC)
- Expired
- May 16, 2016, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 27 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
453
WGUS54 KCRP 160430
FFWCRP
TXC273-355-160715-
/O.NEW.KCRP.FF.W.0011.160516T0430Z-160516T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 PM CDT SUN MAY 15 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN NUECES COUNTY IN SOUTHERN TEXAS...
NORTHEASTERN KLEBERG COUNTY IN SOUTHERN TEXAS...
* UNTIL 215 AM CDT
* AT 1119 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED 1
TO 2 INCHES OF RAIN HAS FALLEN OVER THE PAST COUPLE OF HOURS
IN THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORPUS CHRISTI...DOWNTOWN CORPUS CHRISTI...FLOUR BLUFF...CORPUS
CHRISTI DEL MAR WEST CAMPUS...LA PALMERA MALL...BAY AREA MEDICAL
CENTER...CORPUS CHRISTI COUNTRY CLUB...WALDRON FIELD...NAVAL AIR
STATION CABANISS FIELD...CORPUS CHRISTI DEL MAR EAST CAMPUS...KINGS
CROSSING GOLF COURSE...CHRISTUS SPOHN HOSPITAL SOUTH...TEXAS A&M
UNIVERSITY CORPUS CHRISTI...DRISCOLL CHILDRENS HOSPITAL...COLE PARK...
CHAPMAN RANCH AND CC NAS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 1 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2735 9765 2782 9748 2779 9725 2771 9724
2729 9741
$$
HEAVENERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 9:53 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 15, 9:53 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
953 PM CDT SUN MAY 15 2016
.DISCUSSION...Conditions will be ripe through Monday morning for
heavy rain and flash flooding for portions of the CWA. A potent
shortwave trough axis moving through SW TX and the Coahuila MX rgn
is expected to affect the CWA from around midnight through late
morning on Monday. A nearly solid line of storms along with
impressive cloud tops has been observed over the past few hours
with this shortwave trough axis. Meanwhile, a quasi-stationary
frontal boundary remains across the CWA along and just south of a
line from VCT to COT. Little movement of this boundary is expected
tonight. A secondary boundary will likely develop along the coast
as continuous moisture convergence enhances frontogenesis in this
zone. Unfortunately, this is the same area that received 3 to 6
inches of rain today. So with nearly 2 inch PWATS remaining in place
along with these other favorable factors, the possibility of
several rounds of showers and storms will exist through Monday
morning. As a result, will issue a Flash Flood Watch for the
entire coastline including Victoria county. Expect an additional 2
to 3 inches of rain with locally higher amounts.
The progressive nature of the shortwave will greatly diminish rain
chances from west to east by late Monday morning. This has been
depicted quite well by the CAM and synoptic-scale guidance for
awhile now. As a result, will bump up pops through Monday morning
and diminish them greatly after 18Z.
&&
.MARINE...An increasing gradient due to the shortwave will result
in marginal SCA conditions for the nearshore and offshore waters
during the mid-morning to mid-afternoon timeframe on Monday.
Sufficient low level directional shear will maintain a threat for
waterspout development through Monday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 72 85 76 87 75 / 70 60 10 20 30
Victoria 69 82 73 86 71 / 70 70 20 30 40
Laredo 71 93 75 98 74 / 40 20 10 20 40
Alice 71 87 74 92 74 / 60 50 10 20 40
Rockport 72 81 76 84 75 / 70 70 20 20 30
Cotulla 69 89 72 93 71 / 70 30 10 30 50
Kingsville 72 87 75 91 75 / 60 60 10 20 30
Navy Corpus 73 82 77 83 76 / 70 70 10 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 1 AM CDT Monday through Monday morning
For the following zones: Aransas...Calhoun...Kleberg...
Nueces...Refugio...San Patricio...Victoria.
GM...Small Craft Advisory from 10 AM to 4 PM CDT Monday For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
MB/80...SHORT TERMHazardous weather outlook, May 15, 5:50 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 550 AM CDT SUN MAY 15 2016 TXZ229>234-239>247-161100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 550 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY RAINFALL. FLOODING OF POOR DRAINAGE AND LOW-LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. GMZ230-235-250-255-270-275-161100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 550 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONSHORE WINDS MAY INCREASE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS MONDAY...MOSTLY ACROSS OUR OUTER GULF WATERS. THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. GH/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:06 PM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more | 14 hr |
| May 15, 9:17 PM CDT | Small Craft Advisory | CRP | 18 hr | |
| May 15, 10:34 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 56 min |
| May 15, 10:37 PM CDT | Areal Flood Advisory | CRP | Kleberg | 53 min |
| May 15, 10:38 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 67 min |
| May 15, 11:44 PM CDT | River Flood Warning | CRP | Nueces | 34 hr |
| May 15, 11:55 PM CDT | Special Weather Statement | CRP | Nueces | 50 min |
| May 16, 12:42 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 1:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:35 AM CDT | Special Marine Warning | CRP | 85 min | |
| May 16, 1:46 AM CDT | Special Weather Statement | CRP | Nueces | 59 min |
| May 16, 2:14 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 16, 3:15 AM CDT | Special Marine Warning | CRP | 90 min | |
| May 16, 3:26 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| May 16, 3:35 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 4:04 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 5:14 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces | 3 hr |
| May 16, 5:22 AM CDT | Special Marine Warning | CRP | 113 min | |
| May 16, 5:34 AM CDT | Special Marine Warning | CRP | 56 min | |
| May 16, 6:18 AM CDT | Special Marine Warning | CRP | 117 min | |
| May 16, 6:22 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 6:23 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| May 16, 6:47 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 9:00 AM CDT | River Flood Warning | CRP | Aransas, Refugio | 5 days |
| May 16, 11:33 AM CDT | Areal Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:31 PM CDT | Areal Flood Warning | CRP | Aransas, San Patricio | 9 hr |
| May 16, 1:42 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio, San Patricio | 6 hr |
| May 16, 2:16 PM CDT | Areal Flood Warning | CRP | Nueces | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.